... prostate cancer, but no one seems to provide any support for those side effects... just suffer them? Exercise? Diet? Heat? Ibuprophen? Rest? Does anyone have any suggestions?
There is no problem with "everyone" letting us know the side effects of Degarelix for my husband's?
- 17 Apr 2013 by kansasviar
- 4 July 2013
- prostate cancer, cancer, side effect, degarelix, diet, exercise, prostate
Added 17 Apr 2013:
Redness, soreness in an area of about 10 by 3 inches around the site. Lump stays in injection area for weeks to months. His whole body aches. Sweating, tiredness, irritability, weight gain in tummy area. Last month had a dizzy spell with blurred vision.
I'm sure you already know that everything you are describing are common side effects of Degarelix, with the exception of the dizziness he had last month. I get a SubQ infusion of IgG in my belly or thighs every week. For the redness, ice packs help. Gently massaging the injection site helps the medicine disseminate. Ibuprophen (800mg if he can tolerate it, no more than 4 times a day) will cut down on the inflammation at the injection site and will help to ease his other flu-like symptoms. 3200mg of ibuprophen is the maximum daily dose for adults. I get the nodules that remain for months. Massaging the area on the day of the injection/infusion has helped to decrease the number of nodules I form. There is not much you can do about the weight gain. That is just something that goes along with the treatments. When he finishes his treatments, he will most likely lose any extra pounds. I lost 45 pounds in 3 months after I finished chemo/steroids.
Please note that I am not a medical professional. I am just relating to you the things that have worked for me and what I have learned through my journey with cancer. Hope these same things work as well for your husband.
I get an 80mg Degarelix inj each month. For about three days after the injection, the site is quite painful. The lumps stay for between 4 to 6 months. The hot flashes are pretty rough, but it seems like every med I get has them as a side effect. I also get very dizzy when I bend down and return upright. Many times I have to sit down for a few minutes. Hot weather really bothers me now also. I can't stay out in heat for more than an hour now. I'm 60 yrs old, in great shape but gaining belly and breast fat. Hope this might help just a little. Bob
- Degarelix Information for Consumers
- Degarelix Information for Healthcare Professionals (includes dosage details)
- Side Effects of Degarelix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jul 2013 • 2 answers
Posted 30 Sep 2013 • 1 answer
Posted 11 Oct 2016 • 0 answers
Posted 30 Oct 2017 • 1 answer
My dad removed the prostate and is fighting prostate cancer.His PSA is now 77.2 how can he reduce it
Posted 4 May 2018 • 0 answers